Aspirin damage

I'd love any advice please. A few months ago my upper abdomen became bloated and stayed that way. I got a niggling pain and a tear-like sensation around the naval. Nausea was a real problem. Anyway, cut it short, a couple of weeks ago something turned and I felt so very ill, still bloated, severe nausea, pressure on chest, breathless etc... I had an endoscopy on Saturday and I have gastritis. Is there anyone out there who has had the same problem and how have they dealt with it? As I see it, I have to take aspirin for life (I had a CVA as well), so my question is, how can the stomach heal if I am still irritating it with aspirin? I have taken Laprozole for six years, which I thought was supposed to have protected my stomach, and now I am to go on more of the same. Is there any alternative to aspirin does anyone know? These masking medicines ease the discomfort but appears to do nothing to heal the inflammation underneath. I am just having more medicine and layers of medicine to counteract the side effects. . Please advice me as I feel despondent. Thank you xx

19 Replies

oldestnewest
  • I forgot to add , I have ET and Jak 2.

  • Hi vennie, Clopidogrel is an alternative. I take this with Lansoprozole.

    I was perscribed this after a stomach bleed some years ago and am still perscribed it.

    Kind regards

    Judy

  • Thanks for that Judy, I shall ask about that med when I speak with the Doc. V

  • Hi Vennie, how awful for you, I do hope that you are feeling a bit better now. There are alternatives to Aspirin, as Judy has said. Your haematologist will see the report of the endoscopy and will then be able to discuss your medication with you. Best wishes, Maz

  • Thanks Maz, my experience is that doctors just want to give more of the same but armed with new information I shall be in a more negotiating position now!!!. V

  • I have gnawing stomach pain too and take Omeprezole. I'm going to see if my hematologist will switch me to something easier on stomach too.

  • The endoscopist has recommended Omeprezole too for me so I hope it works but I have been advised by others on this site as well with alternatives so at least I am more informed to get rid of the dreaded aspirin!!Hope you feel better soon and sort it out. .V

  • The aspirin helped the headaches/ tingling but now my stomach is angry. Go figure! I'm Jak2+ also

  • I take the coated aspirin which seems a bit better .

    I also take it with a small glass of milk and this had made my stomach a bit better .

    I bought the aspirin myself from Tesco lol and still do and the Gp and my specialist nurse said it was fine as long as I took it .

    Hope you feel better soon xx

  • Thanks Helen, I shall ask about the enteric coated aspirin as well. I am now taking an aloe vera drink (with bits in!) and Gaviscon until I see the doc and get the prescription. My tummy is still very distended up I am not in so much discomfort even with these little changes. Hopefully I shall be fighting fit once I get the other jollop!! V

  • Everyone should take enteric coated as a standard, I am shocked if anyone is doing any different?

    I hope you feel better soon.. xxx

  • I am looking into the reason for giving me dispersible aspirin and was told by someone it might be slow release for added protection over time - who knows - I went to the Doc to get the prescription and no doctor was in today so another day of getting nothing sorted. Hey Ho such is life!!! x

  • Normally cost sadly! Good luck xxx

  • I had similar but less extreme problems until given enteric coated. I take this 'within' a meal early in the morning and that seems to have done the trick.

  • Thank you for responding, I shall indeed ask about the enteric coated aspirin and it amazes me that docs do not prescribe it given the history of the dispersible ones and have been told it's down to cost, never mind the damage! I have worked all my life in the health and education so I think they could afford me a little medicinal luxury!

  • How about DGL chewable licorice or I use a product called Gastryme by Biotics, it's available on Amazon. I've has Gastritis for yrs.

  • Oh dear, gastritis for years! I am hoping to get this conquered as I simply can't tolerate the 'pregnant belly , nausea etc... and long term inflammation is very damaging. Plus, over time, it can lead onto much worse conditions, It cannot be right that side effects can be so damaging on the body, I am managing my ET very well so this is highly irritating (excuse the pun). Thanks for advice, I shall certainly look into the product. V

  • Hi Vennie, sorry to hear that you are having these problems with Aspirin. I am too ET Jak 2+ and on Aspirin.

    There are natural alternatives to Aspirin. Willow Bark is natural Aspirin and Turmeric too. The are also pain killers too. I am considering to switch to one these sine I am concern for taking 150mg daily of Aspirin an I have also noticed that my stomach is bloated all the time.

    Wishing you well

  • Thank you . I shall look into Willow Bark as an alternative to aspirin and I use Turmeric liberally with my meals. I had no trouble with 75mg of aspirin but when it was increased to 150mg the troubles began. As I've stated in other posts, it is unacceptable to feel ill, be bloated, nausea because of a side effect so every avenue of possibility is being explored. V

You may also like...